November 27, 2014
ABCDEFGHIJKLMNOPQRSTUVWXYZ

Medications and your Health

 Health Home >> Ask an Expert 

Ask an Expert: Medications and Your Health

Question Archive

Do some antibiotics cause nightmares?

Daniel Kim's Response

This is an interesting question, and one that's come up in the pharmacy on several occasions. Levofloxacin (Levaquin® and various generics), gatifloxacin (Avelox®), and ciprofloxacin (Cipro® and various generics; CiproXLTM) are antibiotics that belong to the family of medications known as quinolones. The use of these antibiotics by some people can cause them to experience nightmares. However, this effect is rare. It's recommended that if you do experience nightmares while taking any one of these antibiotics, you should contact your physician as soon as possible.

Click here to ask Daniel Kim a question about Medications and Your Health

Medical Disclaimer

Please review our Medical Disclaimer.

The information within this website is for Canadian audiences only. The information is for informational purposes only. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects. It should not be construed to indicate that the use of a particular drug is safe, appropriate or effective for you. It should not be relied upon or interpreted as a recommendation for any specific treatment plan, product or course of action. The information on the site is not intended as a substitute of any kind for professional medical advice, diagnosis or treatment. Speak to your healthcare professional before taking any product, changing your lifestyle, or beginning or discontinuing any course of treatment. If you suspect that you are ill or may have a medical emergency, contact a physician, a health professional or call 911 immediately.

Never disregard professional medical advice or delay in seeking it because of something you have read on the Site. Reliance on any information provided by MediResource, MediResource employees, others appearing on the Site at the invitation of MediResource, or other visitors to the Site is solely at your own risk.

Ad

The contents of this site are for informational purposes only and are meant to be discussed with your physician or other qualified health care professional before being acted on. Never disregard any advice given to you by your doctor or other qualified health care professional. Always seek the advice of a physician or other licensed health care professional regarding any questions you have about your medical condition(s) and treatment(s). This site is not a substitute for medical advice.

© 1996 - 2014 MediResource Inc. - MediResource reaches millions of Canadians each year.